Alert archive / Wyoming / High Wind Warnings in 2019

High Wind Warning 18, NWS Cheyenne, WY

February 24, 2019Albany County, Carbon County, Laramie County, Wyoming

NWS Cheyenne, WY issued this high wind warning at Feb 24, 2019, 2:00 PM MST for Albany County, Carbon County, Laramie County, Wyoming. It took effect at Feb 24, 2019, 8:00 PM MST. It was in force for 46 hr. 19 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 24, 2019, 2:00 PM MST (21:00 UTC)
In effect from
Feb 24, 2019, 8:00 PM MST
Expired
Feb 26, 2019, 6:00 PM MST
In force
46 hr
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY, Laramie County, WY

The radar

The Cheyenne radar (KCYS), 93 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 24, 11:05 PM MSTNON-TSTM WND GST 583 Nw Arlington, WYWYDOT SENSOR AT FOOTE CREEK NEAR ARLINGTON. SUSTAINED WINDS BETWEEN 40 TO 45 MPH.
Feb 24, 11:21 PM MSTNON-TSTM WND GST 61Arlington, WYWYDOT SENSOR AT ARLINGTON. SUSTAINED WINDS 35 TO 40 MPH.
Feb 24, 11:22 PM MSTHIGH SUST WINDS 417 Nw Elk Mountain, WYWYDOT SENSOR AT HALLECK RIDGE NEAR ELK MOUNTAIN. SUSTAINED WINDS OVER 40 MPH FOR OVER AN HOUR. CURRENT GUSTS BETWEENT 50 TO 55 MPH.
Feb 24, 11:34 PM MSTNON-TSTM WND GST 62Arlington, WYWYDOT SENSOR AT ARLINGTON. SUSTAINED WINDS CURRENTLY AT 47 MPH.
Feb 25, 1:30 AM MSTNON-TSTM WND GST 657 Nw Elk Mountain, WYWYDOT MESONET STATION HALLECK RIDGE ALONG I-80.
Feb 25, 12:31 PM MSTNON-TSTM WND GST 611 Nnw Arlington, WYMESONET STATION KARL, ARLINGTON - ARL.
Feb 25, 12:45 PM MSTNON-TSTM WND GST 585 Nw Arlington, WYWYDOT MESONET STATION WAGONHOUND ALONG I-80.
Feb 25, 1:45 PM MSTNON-TSTM WND GST 66Arlington, WYWYDOT MESONET STATION ARLINGTON ALONG I-80.
Feb 25, 2:30 PM MSTNON-TSTM WND GST 605 Nw Arlington, WYWYDOT MESONET STATION WAGONHOUND ALONG I-80.
Feb 26, 1:40 AM MSTNON-TSTM WND GST 583 Nw Elk Mountain, WYELK MOUNTAIN WYDOT SITE. SUSTAINED WINDS 41 MPH.
Feb 26, 1:45 AM MSTNON-TSTM WND GST 582 E Arlington, WYARLINGTON EAST WYDOT SITE. SUSTAINED WINDS 40 MPH.
Feb 26, 1:45 AM MSTNON-TSTM WND GST 582 E Arlington, WYMESONET STATION WY23, 2 ESE ARLINGTON - ARLINGTON EAST - ARE.
Feb 26, 1:46 AM MSTNON-TSTM WND GST 583 Nw Elk Mountain, WYMESONET STATION WY19, 3 NW ELK MOUNTAIN - ELK MTN HWY - ELK.
Feb 26, 2:00 AM MSTNON-TSTM WND GST 667 Ese Arlington, WYCOOPER COVE WYDOT SITE. SUSTAINED WINDS 46 MPH.
Feb 26, 2:06 AM MSTNON-TSTM WND GST 667 Ese Arlington, WYMESONET STATION WY24, 7 ESE ARLINGTON - COOPER COVE - CPC.
Feb 26, 6:41 AM MSTNON-TSTM WND GST 6011 Se Arlington, WYMESONET STATION WY25, 15 NNE CENTENNIAL - STROUSS HILL - STH.
Feb 26, 10:11 AM MSTNON-TSTM WND GST 611 Nnw Arlington, WYMESONET STATION KARL, ARLINGTON - ARL.
Feb 26, 10:14 AM MSTNON-TSTM WND GST 592 Ne Rawlins, WYASOS STATION RWL, RAWLINS AIRPORT - RWL.
Feb 26, 10:14 AM MSTNON-TSTM WND GST 59Rawlins, WY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 9.0 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2019-02-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2019-02-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 246 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1879 m above ground
0-6 km bulk shear
94 kt
0-1 km storm-relative helicity
246 m²/s²
0-3 km storm-relative helicity
407 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

543 
WWUS75 KCYS 242100
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
200 PM MST Sun Feb 24 2019

...PERIODS OF STRONG WINDS EXPECTED IN THE WIND PRONE AREAS OF
SOUTHEAST WYOMING TONIGHT THROUGH TUESDAY... 

WYZ106-242200-
/O.CAN.KCYS.HW.A.0016.190225T0300Z-190226T2100Z/
Central Laramie Range and Southwest Platte County-
Including the city of Bordeaux
200 PM MST Sun Feb 24 2019

...HIGH WIND WATCH IS CANCELLED...

The National Weather Service in Cheyenne has cancelled the High
Wind Watch for the Bordeaux area along Interstate 25 between
Chugwater and Wheatland. 

Breezy conditions are still possible tonight through Tuesday
afternoon. However, wind gusts should remain at or below 45 MPH
through the period. 

$$

WYZ110-116-251200-
/O.NEW.KCYS.HW.W.0018.190225T0300Z-190225T1800Z/
/O.EXT.KCYS.HW.A.0016.190226T0300Z-190226T2100Z/
North Snowy Range Foothills-South Laramie Range-
Including the cities of Arlington, Elk Mountain, Buford, 
Pumpkin Vine, and Vedauwoo
200 PM MST Sun Feb 24 2019

...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 11 AM
MST MONDAY...
...HIGH WIND WATCH NOW IN EFFECT FROM MONDAY EVENING THROUGH
TUESDAY AFTERNOON...

The National Weather Service in Cheyenne has issued a High Wind
Warning, which is in effect from 8 PM this evening to 11 AM MST
Monday. A High Wind Watch remains in effect from 8 PM MST Monday
until 2 PM MST Tuesday. 

* TIMING...Strong winds will develop this evening and persist
  through late Monday morning. A slight lull is possible before
  winds increase again on Monday evening. Winds are expected to
  remain strong through Tuesday afternoon. 

* WINDS...West to southwest 35 to 45 MPH with gusts up to 65 MPH. 

* IMPACTS...Mainly to transportation. Dangerous travel 
  conditions with a blow over risk for light weight and high 
  profile vehicles, including camping trailers. This includes 
  Interstate 80 near Arlington and Elk Mountain including mile 
  markers 240 to 285, and the South Laramie Range including mile 
  markers 320 to 345. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph...or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$

CLH
7 follow-up statements
488 
WWUS75 KCYS 251002
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
302 AM MST Mon Feb 25 2019

...PERIODS OF STRONG WINDS CONTINUE IN THE WIND PRONE AREAS OF 
SOUTHEAST WYOMING THIS MORNING THROUGH TUESDAY...

WYZ110-116-251830-
/O.CON.KCYS.HW.W.0018.000000T0000Z-190225T1800Z/
/O.CON.KCYS.HW.A.0016.190226T0300Z-190226T2100Z/
North Snowy Range Foothills-South Laramie Range-
Including the cities of Arlington, Elk Mountain, Buford, 
Pumpkin Vine, and Vedauwoo
302 AM MST Mon Feb 25 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...
...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
TUESDAY AFTERNOON...

* TIMING...Strong winds will persist through late Monday morning.
  A slight lull is expected before winds increase again on Monday
  evening. Winds will then remain strong through Tuesday
  afternoon.

* WINDS...West to southwest 35 to 45 MPH with gusts up to 65 MPH.

* IMPACTS...Mainly to transportation. Dangerous travel 
  conditions with a blow over risk for light weight and high 
  profile vehicles, including camping trailers. This includes 
  Interstate 80 near Arlington and Elk Mountain including mile 
  markers 240 to 285, and the South Laramie Range including mile 
  markers 320 to 345. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph...or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$
301 
WWUS75 KCYS 251756
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
1056 AM MST Mon Feb 25 2019

...PERIODS OF STRONG WINDS CONTINUE IN THE WIND PRONE AREAS OF
SOUTHEAST WYOMING THIS MORNING THROUGH TUESDAY...

WYZ116-260200-
/O.CAN.KCYS.HW.W.0018.000000T0000Z-190225T1800Z/
/O.CON.KCYS.HW.A.0016.190226T0300Z-190226T2100Z/
South Laramie Range-
Including the cities of Buford, Pumpkin Vine, and Vedauwoo
1056 AM MST Mon Feb 25 2019

...HIGH WIND WATCH REMAINS IN EFFECT FROM 8 PM MST THIS EVENING
THROUGH TUESDAY AFTERNOON...
...HIGH WIND WARNING IS CANCELLED...

The National Weather Service in Cheyenne has cancelled the High
Wind Warning for the Interstate 80 Summit area. 

* TIMING...Winds are expected to increase again this evening and
  remain strong through Tuesday. 

* WINDS...West to southwest 35 to 45 MPH with gusts up to 65 MPH.

* IMPACTS...Mainly to transportation. Dangerous travel conditions
  with a blow over risk for light weight and high profile
  vehicles, including camping trailers. This includes Interstate
  80 over the South Laramie Range including mile markers 320 to
  345.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph...or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$

WYZ110-260200-
/O.EXT.KCYS.HW.W.0018.000000T0000Z-190225T2000Z/
/O.CON.KCYS.HW.A.0016.190226T0300Z-190226T2100Z/
North Snowy Range Foothills-
Including the cities of Arlington and Elk Mountain
1056 AM MST Mon Feb 25 2019

...HIGH WIND WARNING NOW IN EFFECT UNTIL 1 PM MST THIS
AFTERNOON...
...HIGH WIND WATCH REMAINS IN EFFECT FROM 8 PM MST THIS EVENING
THROUGH TUESDAY AFTERNOON...

* TIMING...Strong winds will persist through early this afternoon.
  A slight lull is expected before winds increase again this
  evening. Winds will then remain strong through Tuesday 
  afternoon. 

* WINDS...West to southwest 35 to 45 MPH with gusts up to 65 MPH.

* IMPACTS...Mainly to transportation. Dangerous travel conditions
  with a blow over risk for light weight and high profile
  vehicles, including camping trailers. This includes Interstate
  80 near Arlington and Elk Mountain including mile markers 240 to
  285. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph...or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$

CLH
333 
WWUS75 KCYS 251942
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
1242 PM MST Mon Feb 25 2019

...PERIODS OF STRONG WINDS CONTINUE IN THE WIND PRONE AREAS OF
SOUTHEAST WYOMING THIS MORNING THROUGH TUESDAY...

WYZ110-260345-
/O.CAN.KCYS.HW.A.0016.190226T0300Z-190226T2100Z/
/O.EXT.KCYS.HW.W.0018.000000T0000Z-190226T2100Z/
North Snowy Range Foothills-
Including the cities of Arlington and Elk Mountain
1242 PM MST Mon Feb 25 2019

...HIGH WIND WARNING NOW IN EFFECT UNTIL 2 PM MST TUESDAY...

The National Weather Service in Cheyenne has extended the High
Wind Warning for the Arlington and Elk Mountain areas through 2 PM
MST Tuesday. The High Wind Watch is no longer in effect. 

* TIMING...Through 2 PM MST Tuesday. 

* WINDS...West to southwest 35 to 45 MPH with gusts up to 65 MPH.

* IMPACTS...Mainly to transportation. Dangerous travel 
  conditions with a blow over risk for light weight and high 
  profile vehicles, including camping trailers. This includes 
  Interstate 80 near Arlington and Elk Mountain including mile 
  markers 240 to 285. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

WYZ116-260345-
/O.CON.KCYS.HW.A.0016.190226T0300Z-190226T2100Z/
South Laramie Range-
Including the cities of Buford, Pumpkin Vine, and Vedauwoo
1242 PM MST Mon Feb 25 2019

...HIGH WIND WATCH REMAINS IN EFFECT FROM 8 PM MST THIS EVENING
THROUGH TUESDAY AFTERNOON...

* TIMING...8 PM MST this evening until 2 PM MST Tuesday. 

* WINDS...West to southwest 35 to 45 MPH with gusts up to 65 MPH.

* IMPACTS...Mainly to transportation. Dangerous travel 
  conditions with a blow over risk for light weight and high 
  profile vehicles, including camping trailers. This includes 
  Interstate 80 over the South Laramie Range including mile 
  markers 320 to 345. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph...or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$

CLH
037 
WWUS75 KCYS 252204
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
304 PM MST Mon Feb 25 2019

...PERIODS OF STRONG WINDS CONTINUE IN THE ARLINGTON AND ELK
MOUNTAIN AREA THROUGH TUESDAY AFTERNOON... 

WYZ116-252315-
/O.CAN.KCYS.HW.A.0016.190226T0300Z-190226T2100Z/
South Laramie Range-
Including the cities of Buford, Pumpkin Vine, and Vedauwoo
304 PM MST Mon Feb 25 2019

...HIGH WIND WATCH IS CANCELLED...

The National Weather Service in Cheyenne has cancelled the High
Wind Watch for the Interstate 80 Summit area.  

Windy conditions are still expected tonight through Tuesday
afternoon. However, wind gusts are expected to remain at or below
50 MPH. Caution is still advised for those driving light weight
and high profile vehicles. 

$$

WYZ110-261200-
/O.CON.KCYS.HW.W.0018.000000T0000Z-190226T2100Z/
North Snowy Range Foothills-
Including the cities of Arlington and Elk Mountain
304 PM MST Mon Feb 25 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST TUESDAY...

* TIMING...Through 2 PM MST Tuesday.

* WINDS...West to southwest 35 to 45 MPH with gusts up to 65 MPH.

* IMPACTS...Mainly to transportation. Dangerous travel 
  conditions with a blow over risk for light weight and high 
  profile vehicles, including camping trailers. This includes 
  Interstate 80 near Arlington and Elk Mountain including mile 
  markers 240 to 285. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

CLH
981 
WWUS75 KCYS 260926
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
226 AM MST Tue Feb 26 2019

...PERIODS OF STRONG WINDS CONTINUE IN THE ARLINGTON AND ELK
MOUNTAIN AREA THROUGH THIS AFTERNOON...

WYZ110-262100-
/O.CON.KCYS.HW.W.0018.000000T0000Z-190226T2100Z/
North Snowy Range Foothills-
Including the cities of Arlington and Elk Mountain
226 AM MST Tue Feb 26 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST THIS
AFTERNOON...

* TIMING...Through 2 PM MST this afternoon.

* WINDS...West to southwest 35 to 45 MPH with gusts up to 65 MPH.

* IMPACTS...Mainly to transportation. Dangerous travel 
  conditions with a blow over risk for light weight and high 
  profile vehicles, including camping trailers. This includes 
  Interstate 80 near Arlington and Elk Mountain including mile 
  markers 240 to 285. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$
706 
WWUS75 KCYS 261747
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
1047 AM MST Tue Feb 26 2019

...STRONG WINDS CONTINUE TODAY ACROSS MUCH OF CARBON COUNTY
INCLUDING ARLINGTON...ELK MOUNTAIN...RAWLINS...AND MUDDY GAP... 

WYZ104-109-270100-
/O.EXB.KCYS.HW.W.0018.000000T0000Z-190227T0100Z/
Ferris/Seminoe/Shirley Mountains-Central Carbon County-
Including the cities of Seminoe Dam and Rawlins
1047 AM MST Tue Feb 26 2019

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MST THIS EVENING...

The National Weather Service in Cheyenne has issued a High Wind
Warning, which is in effect until 6 PM MST this evening. 

* TIMING...Until 6 PM MST this evening. 

* WINDS...West to southwest 35 to 45 MPH with gusts up to 65 MPH.

* IMPACTS...Mainly to transportation. Dangerous travel conditions
  with a blow over risk for light weight and high profile
  vehicles, including camping trailers. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

WYZ110-270100-
/O.EXT.KCYS.HW.W.0018.000000T0000Z-190227T0100Z/
North Snowy Range Foothills-
Including the cities of Arlington and Elk Mountain
1047 AM MST Tue Feb 26 2019

...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM MST THIS EVENING...

* TIMING...Until 6 PM MST this evening. 

* WINDS...West to southwest 35 to 45 MPH with gusts up to 65 MPH.

* IMPACTS...Mainly to transportation. Dangerous travel 
  conditions with a blow over risk for light weight and high 
  profile vehicles, including camping trailers. This includes 
  Interstate 80 near Arlington and Elk Mountain including mile 
  markers 240 to 285. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

CLH
395 
WWUS75 KCYS 270058
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
558 PM MST Tue Feb 26 2019

...HIGH WIND WARNING WILL EXPIRE AT 6 PM MST THIS EVENING...

WYZ104-109-110-270200-
/O.EXP.KCYS.HW.W.0018.000000T0000Z-190227T0100Z/
Ferris/Seminoe/Shirley Mountains-Central Carbon County-
North Snowy Range Foothills-
Including the cities of Seminoe Dam, Rawlins, Arlington, 
and Elk Mountain
558 PM MST Tue Feb 26 2019

...HIGH WIND WARNING WILL EXPIRE AT 6 PM MST THIS EVENING...

Winds diminished late this afternoon. Therefore, the High Wind
Warning will expire at 6 PM.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Feb 24, 10:39 AM MST, 3 hours 21 minutes earlier.

Area forecast discussion, Feb 24, 10:39 AM MST, 3 hours 21 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1039 AM MST Sun Feb 24 2019

.UPDATE...
Issued at 1039 AM MST Sun Feb 24 2019

Please see latest 18z Aviation Discussion

&&

.SHORT TERM...(Today through Tuesday)
Issued at 254 AM MST Sun Feb 24 2019

The High Wind Warning was cancelled this morning as winds have
been underwhelming with sustained winds to 30 mph and gusts to 45
mph, well below High Wind Warning criteria.

Expect breezy conditions along and west of the I-25 corridor and
mostly dry conditions today under a upper level west-
northwesterly flow. Increasing mid- level cloud cover and mild
temperatures reaching into the mid- 20s to mid- 30s region- wide.
Light accumulation over the Sierra Madre and Snowy Mountain Ranges
are possible this morning as a weak disturbance passes through.

Winds and wind gusts increase this evening for areas along and west
of the I-25 corridor, especially for the Arlington/Elk Mountain,
Vedauwoo, and Bordeaux areas as a few passing shortwaves move
through a mostly zonal flow aloft. Low-level gradients see an
uptick over the period beginning this evening and continue
through Tuesday afternoon with values likely to rise to about 50
to 70 meters. Potential temperature gradients also reflect
increasing wind possibilities. This will occur as 700 mb winds
increase to about 50 to 55 kts with supporting lapse rates and
general subsidence aloft. Areas most impacted will be across
southeast Wyoming's wind-prone areas where a High Wind Watch has
been issued beginning this evening. Winds will diminish for a few
hours on Monday afternoon, but will again increase Monday evening.
Please see the Watch text for more details. As winds increase, so
will temperatures, with most locations west of I-25 reaching up
into the lower 50s.

.LONG TERM...(Tuesday night through Saturday)
Issued at 254 AM MST Sun Feb 24 2019

Two upper level disturbances will pass through the region at the
end of this week. The first system will pass through quickly
with just the higher elevations effected by show showers and light
accumulations. Convective parameters are hinting at the
possibility of a few snow bands setting up Thursday evening as the
system moves through; this will have to be monitored by later
shifts. The second system will pass through as soon as Thursday
evening with more locations seeing the possibility of snowfall.
A cold front Thursday night will bring temperatures down about 20
degrees between Thursday and Friday, with highs near 30 expected
for Friday and into the weekend next week.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1039 AM MST Sun Feb 24 2019

Windy conditions expected to persist through the afternoon and
overnight period for all TAF sites. VFR conditions will remain for
the first TAF period with lower ceilings creeping in after 00z for
the NE Panhandle terminal sites. Worst conditions of IFR to
possible LIFR for KAIA, KSNY, and KCDR. With the lower level
moisture and low cloud ceiling, winds will be fairly light at KBFF
that the formation of fog may not be out of the question. Left fog
out in this TAF cycle but later issuances may need to introduce it
after 06z.

&&

.FIRE WEATHER...
Issued at 254 AM MST Sun Feb 24 2019

Fire weather concerns remain relatively low through the next
several days. Breezy to windy conditions today through Tuesday
will bring relative humidities down to about 30 percent on the
lee-side of the Snowys and the Laramie Ranges. Temperatures will
rise into the 50s along and east of I-25. Humidities finally
bounce back up beginning Wednesday once winds subside and a
generally moist flow returns to the region.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Watch from 8 PM MST this evening through Tuesday
     afternoon for WYZ106-110-116.

NE...None.
&&

UPDATE...WM
SHORT TERM...AB
LONG TERM...AB
AVIATION...WM
FIRE WEATHER...AB
Hazardous weather outlook, Feb 24, 4:22 AM MST, 9 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
422 AM MST Sun Feb 24 2019

WYZ106-110-116-251130-
Central Laramie Range and Southwest Platte County-
North Snowy Range Foothills-South Laramie Range-
422 AM MST Sun Feb 24 2019

This hazardous weather outlook is for portions of south central
Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Strong winds possible along I-80 and I-25 in southeast Wyoming
beginning Sunday evening. A High Wind Watch is in place for
Arlington and Elk Mountain, the I-80 Summit, and the portion of
I-25 between Chugwater and Wheatland.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

Continued high wind possibilities will occur Monday and Tuesday
for wind prone areas along I-80 and I-25. Gusts 55 to 65 mph will
be possible.

.Spotter information statement...

Spotter activation will not be needed.

NEZ002-003-019>021-054-055-095-096-WYZ101>105-107>109-111>115-
117>119-251130-
Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne-
North Sioux-South Sioux-Converse County Lower Elevations-
Niobrara County-North Laramie Range-
Ferris/Seminoe/Shirley Mountains-Shirley Basin-East Platte County-
Goshen County-Central Carbon County-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
422 AM MST Sun Feb 24 2019

This hazardous weather outlook is for portions of western
Nebraska...east central Wyoming...south central Wyoming and
southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

Continued elevated to high winds will occur Monday and Tuesday
for wind prone areas along I-80 and I-25. Blowover and blowoff
risk will increase during this time frame.

.Spotter information statement...

Spotter activation will not be needed.

In the hours before

Local storm report, Feb 24, 8:46 AM MST, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
846 AM MST SUN FEB 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     HIGH SUST WINDS  7 NW ELK MOUNTAIN       41.75N 106.51W
02/23/2019  M40 MPH          CARBON             WY   MESONET

            MESONET STATION WY18, 7 NW ELK MOUNTAIN -
            HALLECK RDG - HLR.

&&
Local storm report, Feb 24, 9:06 AM MST, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
906 AM MST SUN FEB 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             1 NW CENTENNIAL         41.31N 106.13W
02/24/2019  M0.6 INCH        ALBANY             WY   COCORAHS

            COCORAHS STATION WY-AB-108, 1 WNW
            CENTENNIAL.

&&
Local storm report, Feb 24, 9:21 AM MST, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
921 AM MST SUN FEB 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 AM     SNOW             7 NW ALBANY             41.24N 106.23W
02/24/2019  M3.0 INCH        ALBANY             WY   MESONET

            MESONET STATION CINW4, 6 SW CENTENNIAL WY -
            CINNABAR PARK SNOTEL.

0300 AM     SNOW             8 WNW CENTENNIAL        41.36N 106.23W
02/24/2019  M2.0 INCH        ALBANY             WY   MESONET

            MESONET STATION BKLW4, 7 NW CENTENNIAL WY -
            BROOKLYN LAKE SNOTEL.

0300 AM     SNOW             19 ENE SHIRLEY BASIN    42.44N 105.86W
02/24/2019  M2.0 INCH        CONVERSE           WY   MESONET

            MESONET STATION LPPW4, 25 W ESTERBROOK WY -
            LAPRELE CREEK SNOTEL.

&&

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 2:53 AM MSTHigh Wind WatchCYSAlbany, Carbon, Laramie, Platte36 hr

Nearby

High Wind Warnings in Wyoming, 2019Every high wind warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.